Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 3, 2017Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 3, 2017, 8:32 PM EDT for Carroll County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 8:32 PM EDT (00:32 UTC)
Expired
Jul 3, 2017, 9:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS82 KFFC 040032
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT MON JUL 3 2017
 
GAZ042-052-053-040100-
Coweta GA-Carroll GA-Heard GA-
832 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA...
SOUTHEASTERN CARROLL AND EASTERN HEARD COUNTIES UNTIL 900 PM EDT...

At 832 PM EDT...a strong thunderstorm was over Lowell, or 7 miles
south of Carrollton...moving southeast at 30 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Newnan, Carrollton, Franklin, Whitesburg, Centralhatchee, Roopville,
Plant Yates, Byers Crossroads, Arnco-Sargent, Tyus, Powers
Crossroads, Seaton Lake, Handy, Dunaway Gardens, Clem, Lowell, Plant
Wansley, Roscoe and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8503 3352 8483 3351 8482 3351 8481
      3344 8466 3319 8510 3320 8510 3350 8522
TIME...MOT...LOC 0032Z 316DEG 25KT 3347 8504 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:45 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 3, 7:45 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
745 PM EDT Mon Jul 3 2017

.PREV DISCUSSION... /Issued 327 PM EDT Mon Jul 3 2017/

SHORT TERM /Tonight through Tuesday Night/...

26

LONG TERM /Wednesday through Monday/...
No major changes to the extended forecast needed.

Weak frontal boundary still progged to move through Thursday into
Friday. NW flow will set up on the back side of the front for the
weekend into the first part of next week.

No real focusing mechanism for convection on Wednesday. The models
are progging a weak shortwave to move east in the flow during the
early part of the day. However, shortwaves like this are notoriously
hard to time, but could help enhance any developing/ongoing
convection. The front should serve to focus precip Thursday into
Friday as it slowly sags south over the area. NW flow will set up on
the back side of the boundary, which could lead to a good set up for
MCS development into the weekend.

Temperatures should remain at or slightly below normal for the
period.

NListemaa

&&

.AVIATION...
00Z Update...
Scattered convection persists in north Georgia this evening with
a weakening trend continuing over the next few hours. At this
time, given expected diminishing coverage and intensity, have only
included VCSH at ATL area and AHN TAF sites through about 04z.
Otherwise, expect VFR conditions to prevail through the period
with some patchy fog possible. The chance for scattered showers
and thunderstorms returns again Tuesday afternoon, especially at
northern TAF sites. Winds will remain west through the period in
the 5-10knot range by afternoon.

//ATL Confidence...00Z Update...
Medium confidence on evening convective trends.
High confidence other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  92  71  91 /  30  30  20  30
Atlanta         72  90  72  90 /  40  30  20  30
Blairsville     65  82  65  84 /  50  40  30  40
Cartersville    70  90  70  90 /  40  30  20  30
Columbus        73  95  73  93 /  20  10   5  30
Gainesville     70  88  71  89 /  40  30  20  30
Macon           72  95  72  94 /  20  10  10  40
Rome            71  89  70  90 /  40  40  20  30
Peachtree City  70  91  70  91 /  30  20  20  30
Vidalia         74  96  74  94 /  20  10  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Jul 3, 3:31 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
331 PM EDT Mon Jul 3 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
331 PM EDT Mon Jul 3 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms expected across mainly eastern Georgia
late this afternoon and evening. A few storms could be strong
with winds gusting up to 30 mph along with brief heavy rain. Due
to the heavy rain, brief flooding of poor drainage areas could
occur.

The best time for thunderstorm development mainly along and east
of a line from Rome to Atlanta to Macon to Vidalia.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of showers and thunderstorms each day, mainly
during the afternoon and evening hours. A few storms could be
strong to possibly severe with gusty winds as well as locally
heavy rain. The best chances of isolated strong to severe storms
will come on Thursday and Friday as a cold front moves across the
region.

Due to the heavy rain, brief localized flooding of poor drainage
areas is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 3, 6:45 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT MON JUL 3 2017

GAZ011-019-030-041-032330-
Chattooga GA-Polk GA-Haralson GA-Floyd GA-
645 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA...POLK...
NORTHERN HARALSON AND FLOYD COUNTIES UNTIL 730 PM EDT...

At 644 PM EDT...a line of strong thunderstorms extending from west
of Coosa to west of Esom Hill, moving east at 25 mph.

  HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud-
           to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Cedartown, Rockmart, Aragon, Cave Spring, Fish Creek, Etna,
Lindale, Eubank Lake, Esom Hill, Antioch, Seney, Felton and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8503 3421 8505 3411 8504 3382 8508
      3383 8537 3433 8547
TIME...MOT...LOC 2244Z 282DEG 22KT 3424 8547 3405 8554 3390 8587

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 3, 6:59 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT MON JUL 3 2017

GAZ002>008-012-032330-
Gilmer GA-Whitfield GA-Union GA-Catoosa GA-Walker GA-Gordon GA-
Murray GA-Fannin GA-
659 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WHITFIELD...WESTERN
UNION...CATOOSA...SOUTHEASTERN WALKER...NORTHERN GORDON...MURRAY AND
FANNIN COUNTIES UNTIL 730 PM EDT...

At 656 PM EDT...a line of strong thunderstorms extended from
McCaysville-Copperhill to near Cherry Log, Tilton and LaFayette
moving southeast at 25 mph.

  HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
           frequent cloud-to-ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include
Dalton, Lafayette, Chatsworth, Ringgold, Ellijay, Blue Ridge,
Blairsville, Varnell, Eton, Tunnel Hill, East Ellijay, Resaca,
Morganton, Crandall, Jones Mill, Jones Creek, Cohutta Wilderness,
Beaverdale, Pisgah and Mineral Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3496 8393 3493 8391 3492 8387 3465 8414
      3453 8471 3461 8527 3483 8535 3491 8516
      3490 8494 3498 8460 3499 8403
TIME...MOT...LOC 2256Z 296DEG 21KT 3477 8522 3468 8507 3470 8495 3481
8446 3497 8425

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 3, 7:23 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EDT MON JUL 3 2017

GAZ015-016-023>025-027-040000-
Madison GA-Banks GA-Hall GA-Jackson GA-White GA-Lumpkin GA-
723 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...BANKS...NORTHEASTERN
HALL...NORTHEASTERN JACKSON...SOUTHERN WHITE AND SOUTHEASTERN LUMPKIN
COUNTIES UNTIL 800 PM EDT...

At 721 PM EDT...a line of strong thunderstorms extended from
Clermont to Danielsville, moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Gainesville, Commerce, Homer, Danielsville, Lula, Maysville,
Nicholson, Comer, Clermont, Colbert, Ila, Carlton, Gillsville, Hull,
Diamond Hill, Mossy Creek, Murrayville, Hollingsworth, Banks Crossing
and Pocataligo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3454 8362 3451 8367 3443 8361 3449 8353
      3440 8338 3432 8339 3424 8334 3426 8330
      3424 8318 3426 8314 3422 8308 3417 8310
      3412 8304 3403 8305 3405 8314 3400 8326
      3404 8335 3442 8391 3458 8390 3458 8368
TIME...MOT...LOC 2321Z 303DEG 9KT 3450 8378 3411 8319

WIND...40MPH
Special weather statement, Jul 3, 7:26 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT MON JUL 3 2017

GAZ005>008-012>016-020-021-040015-
Gilmer GA-Dawson GA-Union GA-Cherokee GA-Gordon GA-Bartow GA-
Pickens GA-White GA-Murray GA-Lumpkin GA-Fannin GA-
726 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WESTERN DAWSON...
UNION...NORTHERN CHEROKEE...EASTERN GORDON...NORTHEASTERN BARTOW...
PICKENS...WHITE...SOUTHEASTERN MURRAY...LUMPKIN AND FANNIN COUNTIES
UNTIL 815 PM EDT...

At 725 PM EDT...a line of strong thunderstorms extended from Blue
Ridge to Ranger, moving southeast at 25 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Canton, Dahlonega, Jasper, Ellijay, Blue Ridge, Blairsville, Ball
Ground, Nelson, Waleska, East Ellijay, Helen, Morganton, Talking
Rock, Suches, Unicoi State Park, Fairmount, Ranger, Amicalola Falls
State Park, Robertstown and Jones Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3470 8364 3467 8365 3426 8455 3452 8486
      3469 8486 3499 8426 3499 8407
TIME...MOT...LOC 2325Z 298DEG 20KT 3453 8473 3478 8415

WIND...40MPH
Special weather statement, Jul 3, 7:53 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
753 PM EDT MON JUL 3 2017

GAZ024-025-027-038-040030-
Madison GA-Banks GA-Jackson GA-Oglethorpe GA-
753 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS...
NORTHEASTERN JACKSON AND NORTHERN OGLETHORPE COUNTIES UNTIL 830 PM
EDT...

At 752 PM EDT...a line of strong thunderstorms extended from near
Commerce to Comer, moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Commerce, Danielsville, Nicholson, Comer, Colbert, Ila, Carlton,
Hull, Pocataligo, Diamond Hill, Smithonia, Paoli, Neese, Watson Mill
Bridge State Park, Vesta, Point Peter and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3427 8334 3424 8334 3426 8330 3424 8324
      3424 8317 3427 8312 3423 8308 3417 8310
      3415 8306 3405 8299 3403 8294 3401 8293
      3398 8285 3385 8304 3398 8327 3401 8327
      3404 8337 3412 8349 3423 8352 3432 8339
TIME...MOT...LOC 2352Z 310DEG 13KT 3422 8343 3409 8313

WIND...40MPH
Special weather statement, Jul 3, 8:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT MON JUL 3 2017

GAZ042-052-053-040100-
Coweta GA-Carroll GA-Heard GA-
832 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA...
SOUTHEASTERN CARROLL AND EASTERN HEARD COUNTIES UNTIL 900 PM EDT...

At 832 PM EDT...a strong thunderstorm was over Lowell, or 7 miles
south of Carrollton...moving southeast at 30 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Carrollton, Franklin, Whitesburg, Centralhatchee, Roopville,
Plant Yates, Byers Crossroads, Arnco-Sargent, Tyus, Powers
Crossroads, Seaton Lake, Handy, Dunaway Gardens, Clem, Lowell, Plant
Wansley, Roscoe and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8503 3352 8483 3351 8482 3351 8481
      3344 8466 3319 8510 3320 8510 3350 8522
TIME...MOT...LOC 0032Z 316DEG 25KT 3347 8504

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:14 AM EDTSpecial Weather StatementFFCDade61 min
Jul 4, 7:25 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker65 min
Jul 4, 8:51 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield24 min
Jul 4, 9:22 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield53 min
Jul 4, 10:23 AM EDTRiver Flood WarningFFCDade32 hr
Jul 4, 1:13 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon32 min
Jul 4, 1:39 PM EDTSpecial Weather StatementFFCFloyd, Gordon51 min
Jul 4, 2:13 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Cobb, Gilmer, Gordon, Paulding and 2 more47 min
Jul 4, 2:51 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Dawson, Forsyth, Hall, Paulding39 min
Jul 4, 3:21 PM EDTSpecial Weather StatementFFCCobb, Gwinnett, Paulding, Polk39 min
Jul 4, 3:30 PM EDTSpecial Weather StatementFFCHall, Lumpkin, White45 min
Jul 4, 3:49 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Douglas, Fulton, Gwinnett, Jackson and 2 more41 min
Jul 4, 3:53 PM EDTSpecial Weather StatementFFCHaralson, Polk37 min
Jul 4, 3:57 PM EDTSpecial Weather StatementFFCMadison33 min
Jul 4, 4:02 PM EDTSpecial Weather StatementFFCBanks43 min
Jul 4, 4:21 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe39 min
Jul 4, 4:27 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Paulding, Polk48 min
Jul 4, 4:52 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding38 min
Jul 4, 4:59 PM EDTSpecial Weather StatementFFCCarroll, Heard31 min
Jul 4, 5:04 PM EDTSpecial Weather StatementFFCMorgan, Oglethorpe41 min
Jul 4, 5:28 PM EDTSpecial Weather StatementFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fulton and 1 more47 min
Jul 4, 5:34 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes41 min
Jul 4, 6:05 PM EDTSpecial Weather StatementFFCButts, Clayton, Coweta, DeKalb, Fayette, Henry and 3 more40 min
Jul 4, 6:18 PM EDTSpecial Weather StatementFFCGlascock, Warren42 min
Jul 4, 6:40 PM EDTSpecial Weather StatementFFCButts, Jasper, Newton50 min
Jul 4, 6:57 PM EDTSpecial Weather StatementFFCGlascock48 min
Jul 4, 7:09 PM EDTSpecial Weather StatementFFCHeard36 min
Jul 4, 7:15 PM EDTSpecial Weather StatementFFCBaldwin, Putnam45 min
Jul 4, 7:39 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam36 min
Jul 4, 7:51 PM EDTSpecial Weather StatementFFCWhitfield39 min
Jul 4, 7:55 PM EDTSpecial Weather StatementFFCGreene, Taliaferro35 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.